MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER; NRY
Model Number 4MAXC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing thrombectomy procedure in the right middle cerebral artery (mca) using penumbra system 4max reperfusion catheter (4maxc), non-penumbra sheath, and non-penumbra guide catheter.During the procedure, the physician placed the sheath and the guide catheter.While attempting to insert the 4maxc into guide catheter, the proximal end of the 4maxc kinked; therefore, it was removed.The procedure was completed using a new 4maxc, the same sheath and guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 4maxc was kinked approximately 3.5 cm from the hub just distal to the strain relief.Conclusions: evaluation of the returned 4maxc confirmed a kink on the proximal end.If the device is advanced against resistance or is otherwise mishandled during use, damage such as a kink may occur.During functional testing, the 4maxc was advanced through a demonstration neuron max without an issue.No other devices associated with the complaint were returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 4MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9521432
Report Number3005168196-2019-02423
Device Sequence Number2708384
Product Code NRY
UDI-Device Identifier00814548012414
UDI-Public00814548012414
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2022
Device Model Number4MAXC
Device Catalogue Number4MAXC
Device Lot NumberF89444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005